Alert archive / California / Beach Hazards Statements in 2024
Beach Hazards Statement 18, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Dec 11, 2024, 1:18 PM PST for Orange County, San Diego County, California. It took effect at Dec 12, 2024, 4:00 AM PST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2024, 1:18 PM PST (21:18 UTC)
- In effect from
- Dec 12, 2024, 4:00 AM PST
- Expired
- Dec 15, 2024, 10:00 AM PST
- In force
- 3 days
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5709 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
605 WHUS46 KSGX 112118 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 118 PM PST Wed Dec 11 2024 CAZ043-552-120530- /O.NEW.KSGX.BH.S.0018.241212T1200Z-241213T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 118 PM PST Wed Dec 11 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... * WHAT...Minor tidal overflow expected. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From late tonight through Friday morning. * IMPACTS...Low lying locations, including parking lots, could have minor tidal overflow during astronomical high tides of around 6 to 7 feet. This includes Imperial Beach, La Jolla Shores, Del Mar and Cardiff in San Diego COunty, and Newport Beach, Sunset Beach and Seal Beach in Orange County. * ADDITIONAL DETAILS... Newport Beach - Thursday: 6.4 feet at 607 AM. La Jolla - Thursday: 6.3 feet at 604 AM. Newport Beach - Friday: 6.7 feet at 647 AM. La Jolla - Friday: 6.6 feet at 644 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
10 follow-up statements
085 WHUS46 KSGX 120424 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 824 PM PST Wed Dec 11 2024 CAZ043-552-121400- /O.EXT.KSGX.BH.S.0018.241212T1200Z-241215T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 824 PM PST Wed Dec 11 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 4 AM PST THURSDAY THROUGH SUNDAY MORNING... * WHAT...Minor tidal overflow expected. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From 4 AM PST Thursday through Sunday morning. * IMPACTS...Low lying locations, including parking lots, could have minor tidal overflow during astronomical high tides of around 6 to 7 feet. This includes Imperial Beach, La Jolla Shores, Del Mar and Cardiff in San Diego County, and Newport Beach, Sunset Beach and Seal Beach in Orange County. * ADDITIONAL DETAILS...Time and height of highest tides each day: Newport Beach - Thursday: 6.4 feet at 607 AM. La Jolla - Thursday: 6.3 feet at 604 AM. Newport Beach - Friday: 6.7 feet at 647 AM. La Jolla - Friday: 6.6 feet at 644 AM. Newport Beach - Saturday: 6.9 feet at 728 AM. La Jolla - Saturday: 6.8 feet at 725 AM. Newport Beach - Sunday: 6.9 feet at 810 AM. La Jolla - Sunday: 6.8 feet at 807 AM. Surf will generally be 2 to 4 feet, but some higher sets could occur this weekend which could increase the minor tidal overflow as well as the risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement for minor tidal overflow means that high astronomical tides possibly in combination with above normal surf will likely produce minor flooding of low-lying areas along the beach such as beach parking lots. Coastal officials should take the necessary precautionary measures to safeguard their beaches. && $$ Maxwell
251 WHUS46 KSGX 120945 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 145 AM PST Thu Dec 12 2024 CAZ043-552-122215- /O.CON.KSGX.BH.S.0018.241212T1200Z-241215T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 145 AM PST Thu Dec 12 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY MORNING... * WHAT...Minor tidal overflow expected. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From 4 AM PST today through Sunday morning. Each morning during the highest tides of the day. * IMPACTS...Low lying locations, including parking lots, could have minor tidal overflow each morning during astronomical high tides of around 6 to 7 feet. This includes Imperial Beach, La Jolla Shores, Del Mar and Cardiff in San Diego County, and Newport Beach, Sunset Beach and Seal Beach in Orange County. * ADDITIONAL DETAILS...Time and height of highest tides each day: Newport Beach - Thursday: 6.4 feet at 607 AM. La Jolla - Thursday: 6.3 feet at 604 AM. Newport Beach - Friday: 6.7 feet at 647 AM. La Jolla - Friday: 6.6 feet at 644 AM. Newport Beach - Saturday: 6.9 feet at 728 AM. La Jolla - Saturday: 6.8 feet at 725 AM. Newport Beach - Sunday: 6.9 feet at 810 AM. La Jolla - Sunday: 6.8 feet at 807 AM. Surf will generally be 2 to 4 feet, but some higher sets could occur this weekend which could increase the chances for minor tidal overflow as well as the risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement for minor tidal overflow means that high astronomical tides possibly in combination with surf will likely produce minor flooding of low-lying areas along the beach such as beach parking lots. Coastal officials should take the necessary precautionary measures to safeguard their beaches. && $$
844 WHUS46 KSGX 122125 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 125 PM PST Thu Dec 12 2024 CAZ043-552-130530- /O.CON.KSGX.BH.S.0018.000000T0000Z-241215T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 125 PM PST Thu Dec 12 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY MORNING... * WHAT...Minor tidal overflow expected. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Now through Sunday morning. Each morning during the highest tides of the day. * IMPACTS...Low lying locations, including parking lots, could have minor tidal overflow each morning during astronomical high tides of around 6 to 7 feet. This includes Imperial Beach, La Jolla Shores, Del Mar and Cardiff in San Diego County, and Newport Beach, Sunset Beach and Seal Beach in Orange County. * ADDITIONAL DETAILS...Time and height of highest tides each day: Newport Beach - Friday: 6.7 feet at 647 AM. La Jolla - Friday: 6.6 feet at 644 AM. Newport Beach - Saturday: 6.9 feet at 728 AM. La Jolla - Saturday: 6.8 feet at 725 AM. Newport Beach - Sunday: 6.9 feet at 810 AM. La Jolla - Sunday: 6.8 feet at 807 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
585 WHUS46 KSGX 130540 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 940 PM PST Thu Dec 12 2024 CAZ043-552-131345- /O.CON.KSGX.BH.S.0018.000000T0000Z-241215T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 940 PM PST Thu Dec 12 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY MORNING... * WHAT...Minor tidal overflow expected. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Now through Sunday morning. Each morning during the highest tides of the day. * IMPACTS...Low lying locations, including parking lots, could have minor tidal overflow each morning during astronomical high tides of around 6 to 7 feet. This includes Imperial Beach, La Jolla Shores, Del Mar and Cardiff in San Diego County, and Newport Beach, Sunset Beach and Seal Beach in Orange County. * ADDITIONAL DETAILS...Time and height of highest tides each day: Newport Beach - Friday: 6.7 feet at 647 AM. La Jolla - Friday: 6.6 feet at 644 AM. Newport Beach - Saturday: 6.9 feet at 728 AM. La Jolla - Saturday: 6.8 feet at 725 AM. Newport Beach - Sunday: 6.9 feet at 810 AM. La Jolla - Sunday: 6.8 feet at 807 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement for minor tidal overflow means that high astronomical tides possibly in combination with surf will likely produce minor flooding of low-lying areas along the beach such as beach parking lots. Coastal officials should take the necessary precautionary measures to safeguard their beaches. && $$
306 WHUS46 KSGX 131339 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 539 AM PST Fri Dec 13 2024 CAZ043-552-132200- /O.CON.KSGX.BH.S.0018.000000T0000Z-241215T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 539 AM PST Fri Dec 13 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY MORNING... * WHAT...Minor tidal overflow expected. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Now through Sunday morning. Each morning during the highest tides of the day. * IMPACTS...Low lying locations, including parking lots, could have minor tidal overflow each morning during astronomical high tides of around 6 to 7 feet. This includes Imperial Beach, La Jolla Shores, Del Mar and Cardiff in San Diego County, and Newport Beach, Sunset Beach and Seal Beach in Orange County. * ADDITIONAL DETAILS...Time and height of highest tides each day: Newport Beach - Friday: 6.7 feet at 647 AM. La Jolla - Friday: 6.6 feet at 644 AM. Newport Beach - Saturday: 6.9 feet at 728 AM. La Jolla - Saturday: 6.8 feet at 725 AM. Newport Beach - Sunday: 6.9 feet at 810 AM. La Jolla - Sunday: 6.8 feet at 807 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement for minor tidal overflow means that high astronomical tides possibly in combination with surf will likely produce minor flooding of low-lying areas along the beach such as beach parking lots. Coastal officials should take the necessary precautionary measures to safeguard their beaches. && $$
303 WHUS46 KSGX 132130 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 130 PM PST Fri Dec 13 2024 CAZ043-552-140530- /O.CON.KSGX.BH.S.0018.000000T0000Z-241215T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 130 PM PST Fri Dec 13 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY MORNING... * WHAT...Minor tidal overflow expected. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Now through Sunday morning. Each morning during the highest tides of the day. * IMPACTS...Low lying locations, including parking lots, could have minor tidal overflow each morning during astronomical high tides of around 6 to 7 feet. This includes Imperial Beach, La Jolla Shores, Del Mar and Cardiff in San Diego County, and Newport Beach, Sunset Beach and Seal Beach in Orange County. * ADDITIONAL DETAILS...Time and height of highest tides each day: Newport Beach - Saturday: 6.9 feet at 728 AM. La Jolla - Saturday: 6.8 feet at 725 AM. Newport Beach - Sunday: 6.9 feet at 810 AM. La Jolla - Sunday: 6.8 feet at 807 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement for minor tidal overflow means that high astronomical tides possibly in combination with surf will likely produce minor flooding of low-lying areas along the beach such as beach parking lots. Coastal officials should take the necessary precautionary measures to safeguard their beaches. && $$
675 WHUS46 KSGX 140523 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 923 PM PST Fri Dec 13 2024 CAZ043-552-141415- /O.CON.KSGX.BH.S.0018.000000T0000Z-241215T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 923 PM PST Fri Dec 13 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY MORNING... * WHAT...Minor tidal overflow expected. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Sunday morning. Each morning during the highest tides of the day. * IMPACTS...Low lying locations, including parking lots, could have minor tidal overflow each morning during astronomical high tides of around 6 to 7 feet. This includes Imperial Beach, La Jolla Shores, Del Mar and Cardiff in San Diego County, and Newport Beach, Sunset Beach and Seal Beach in Orange County. * ADDITIONAL DETAILS...Time and height of highest tides each day: Newport Beach - Saturday: 6.9 feet at 728 AM. La Jolla - Saturday: 6.8 feet at 725 AM. Newport Beach - Sunday: 6.9 feet at 810 AM. La Jolla - Sunday: 6.8 feet at 807 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement for minor tidal overflow means that high astronomical tides possibly in combination with surf will likely produce minor flooding of low-lying areas along the beach such as beach parking lots. Coastal officials should take the necessary precautionary measures to safeguard their beaches. && $$ 12
754 WHUS46 KSGX 141354 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 554 AM PST Sat Dec 14 2024 CAZ043-552-142200- /O.CON.KSGX.BH.S.0018.000000T0000Z-241215T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 554 AM PST Sat Dec 14 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY MORNING... * WHAT...Minor tidal overflow expected. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Sunday morning. Each morning during the highest tides of the day. * IMPACTS...Low lying locations, including parking lots, could have minor tidal overflow each morning during astronomical high tides of around 6 to 7 feet. This includes Imperial Beach, La Jolla Shores, Del Mar and Cardiff in San Diego County, and Newport Beach, Sunset Beach and Seal Beach in Orange County. * ADDITIONAL DETAILS...Time and height of highest tides each day: Newport Beach - Saturday: 6.9 feet at 728 AM. La Jolla - Saturday: 6.8 feet at 725 AM. Newport Beach - Sunday: 6.9 feet at 810 AM. La Jolla - Sunday: 6.8 feet at 807 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement for minor tidal overflow means that high astronomical tides possibly in combination with surf will likely produce minor flooding of low-lying areas along the beach such as beach parking lots. Coastal officials should take the necessary precautionary measures to safeguard their beaches. && $$
306 WHUS46 KSGX 142134 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 134 PM PST Sat Dec 14 2024 CAZ043-552-150545- /O.CON.KSGX.BH.S.0018.000000T0000Z-241215T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 134 PM PST Sat Dec 14 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY MORNING... * WHAT...Minor tidal overflow expected. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Sunday morning. * IMPACTS...Low lying locations, including parking lots, could have minor tidal overflow each morning during astronomical high tides of around 6 to 7 feet. This includes Imperial Beach, La Jolla Shores, Del Mar and Cardiff in San Diego County, and Newport Beach, Sunset Beach and Seal Beach in Orange County. * ADDITIONAL DETAILS...Time and height of highest tides Sunday morning: Newport Beach - 6.9 feet at 810 AM. La Jolla - 6.8 feet at 807 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement for minor tidal overflow means that high astronomical tides possibly in combination with surf will likely produce minor flooding of low-lying areas along the beach such as beach parking lots. Coastal officials should take the necessary precautionary measures to safeguard their beaches. && $$
220 WHUS46 KSGX 150436 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 836 PM PST Sat Dec 14 2024 CAZ043-552-151800- /O.CON.KSGX.BH.S.0018.000000T0000Z-241215T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 836 PM PST Sat Dec 14 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY MORNING... * WHAT...Minor tidal overflow expected. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Sunday morning. * IMPACTS...Low lying locations, including parking lots, could have minor tidal overflow each morning during astronomical high tides of around 6 to 7 feet. This includes Imperial Beach, La Jolla Shores, Del Mar and Cardiff in San Diego County, and Newport Beach, Sunset Beach and Seal Beach in Orange County. * ADDITIONAL DETAILS...Time and height of highest tides Sunday morning: Newport Beach - 6.9 feet at 810 AM. La Jolla - 6.8 feet at 807 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement for minor tidal overflow means that high astronomical tides possibly in combination with surf will likely produce minor flooding of low-lying areas along the beach such as beach parking lots. Coastal officials should take the necessary precautionary measures to safeguard their beaches. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 11, 9:22 AM PST, 3 hours 56 minutes earlier.
Area forecast discussion, Dec 11, 9:22 AM PST, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service San Diego CA 922 AM PST Wed Dec 11 2024 .SYNOPSIS... Santa Ana winds continue to dissipate and will end this afternoon as offshore flow weakens. High clouds ahead of a Pacific weather system will prevail. This weather system moves through on Thursday and brings moisture, desert winds, cooler air, and scattered light precipitation. Another fast moving Pacific system goes by just to the north and brings another threat for light precipitation late Saturday and then weak offshore flow for Sunday night and Monday. Another fast moving weather system takes a similar track for Monday and result in more offshore flow by Tuesday. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Santa Ana winds continue to weaken but wind prone passes, Cajon, San Gorgonio and I-8 San Diego mountains, having gusts 30 to 40 mph due to 1032 mb surface high pressure over Utah (peaked at 1036 mb). Satellite depicts a large swath of overcast cirrus clouds coming up from the tropics, ahead of the incoming Pacific trough. Cold start to the day in valleys, especially low lying areas in mountains due to dewpoints still 0 to -25F across the higher terrain. Dewpoints in the single digits for inland valleys and elevated coastal areas. Therefore with heating today the relative humidity will very low again today, and thermal belt areas that kept wind had very poor recovering overnight. With the passage of the Pacific upper trough and frontal band there will be rapid moistening and thickening clouds on Thursday with scattered light rainfall with the trough axis passage in the afternoon. This also brings moderate onshore wind flow so opposite high winds over the deserts slopes than the recent Santa Ana. Short wave upper ridge for dry mild weather on Friday and another fast moving system in the developed zonal flow arrives on Saturday. This is nearly a repeat track and threat for scattered light precipitation. This exits and weak offshore sets up Sunday night. A final system in the Pacific jet stream is expected to dig across Socal on Monday. This system has potential for stronger offshore flow for Tuesday and Wednesday, and moderate surface high pressure settles over Utah for Santa Ana wind pattern. && .AVIATION... 111600Z....Coasts/Valleys...SCT-BKN clouds at or above 25,000ft MSL with unrestricted VIS through tonight. Low stratus redevelops again tonight, generally remaining offshore, but may move inland around 15- 18z Thursday. There is a 30% chance of a CIG at KSAN by 18z Thursday, with lower chances for other coastal TAF sites. .Mountains/Deserts...Northeast to east winds gusting 20-30kts in favored locations of the mtns and foothills this morning, weakening through the afternoon. Areas of weak up/downdrafts over and west of the mtns this morning. Otherwise, SCT-BKN clouds mostly above 20,000ft MSL through Thursday with unrestricted VIS. && .MARINE... No hazardous marine weather conditions are expected through Tuesday. && .FIRE WEATHER... Santa Ana winds weakening but continue in main passes this morning, becoming light this afternoon. Air mass is very dry with widespread humidity 10 to 15 percent today. && .CLIMATE... Precipitation is 1 to 15 percent of average for this time of year, so very slow start to the rain season and water year. Only the San Bernardino mountains are around 20 percent of average. Key climate locations such as Santa Ana and Riverside with only 0.01 inches since October 1. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC/FIRE WEATHER...Tardy AVIATION/MARINE...Zuber
In the hours before
Local storm report, Dec 11, 9:42 AM PST, 3 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
942 AM PST Wed Dec 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM Wildfire 4 ESE Dulzura 32.59N 116.70W
12/10/2024 San Diego CA Fire Dept/Rescue
Border 79 wildfire burned in a canyon south
of SR94 in Barrett Junction The fire was
held to 38 acres despite Santa Ana winds
gusting to 55 mph and relative humidity
10-15 percent. 2 fire fighter injuries
reported.
&&
AOTThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 1:07 PM PST | Small Craft Advisory | SGX | 33 hr | |
| Dec 11, 1:15 PM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 35 hr |
Nearby
Beach Hazards Statements in California, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.